Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Roth's equivalence problem in unit regular rings


Author: Robert E. Hartwig
Journal: Proc. Amer. Math. Soc. 59 (1976), 39-44
MSC: Primary 16A30; Secondary 15A21
DOI: https://doi.org/10.1090/S0002-9939-1976-0409543-4
MathSciNet review: 0409543
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown that for matrices over a unit regular ring $ \left[ {\begin{array}{*{20}{c}} A & C \\ 0 & D \\ \end{array} } \right]\sim\left[ {\begin{array}{*{20}{c}} A & 0 \\ 0 & D \\ \end{array} } \right]$ if and only if there exist solutions $ X$ and $ Y$ to $ AX - YD = C$, thus providing a partial generalization to Roth's theorem.


References [Enhancements On Off] (What's this?)

  • [1] A. Ben Israel and T. N. E. Greville, Generalized inverses theory and applications, Wiley, New York, 1974. MR 0396607 (53:469)
  • [2] G. Ehrlich, Unit-regular rings, Portugal. Math. 27 (1968),209-212. MR 42 #1864. MR 0266962 (42:1864)
  • [3] -, Units and one-sided units in regular rings, Trans. Amer. Math. Soc. 216 (1976), 81-90. MR 0387340 (52:8183)
  • [4] H. Flanders and H. Wimmer, Über die Matrizen gleichungen $ AX - XB = C$ and $ AX - YB = C$, Arch. Math. (to appear).
  • [5] L. Fuchs, On a substitution property of modules, Monatsh. Math. 75 (1971), 198-204. MR 45 #5157. MR 0296096 (45:5157)
  • [6] F. R. Gantmacher, The theory of matrices, GITTL, Moscow, 1953; English transl., Vol. 1, Chelsea, New York, 1959. MR 16, 438; 21 #6372c. MR 0107649 (21:6372c)
  • [7] R. E. Hartwig, Block generalized inverses, Arch. Rational Mech. Anal. 61 (1976). MR 0399124 (53:2975)
  • [8] -, Generalized inverses, $ EP$ elements and associates (to appear).
  • [9] R. E. Hartwig and J. Luh, A note on finite regular rings, Pacific J. Math. (submitted). MR 0437586 (55:10510)
  • [10] M. Henriksen, Oh a class of regular rings that are elementary divisor rings, Arch. Math. 24 (1973), 133-141. MR 0379574 (52:479)
  • [11] N. Jacobson, Lectures in abstract algebra, Vol. 2, Van Nostrand, Princeton, N.J., 1953, p. 46. MR 14, 837. MR 0053905 (14:837e)
  • [12] C. D. Meyer, Jr., Generalized inverses of block triangular matrices, SIAM J. Appl. Math. 19 (1970), 741-750. MR 42 #7676. MR 0272795 (42:7676)
  • [13] M. Rosenblum, The operator equation $ BX - XA = Q$ with selfadjoint $ A$ and $ B$, Proc. Amer. Math. Soc. 20 (1969), 115-120. MR 38 #1537. MR 0233214 (38:1537)
  • [14] W. E. Roth, The equations $ AX - YB = C$ and $ AX - XB = C$ in matrices, Proc. Amer. Math. Soc. 3 (1952), 392-396. MR 13, 900. MR 0047598 (13:900c)
  • [15] I. Vidav, Modules over regular rings, Math. Balkan. 1 (1971), 287-292. MR 44 #6753. MR 0289565 (44:6753)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 16A30, 15A21

Retrieve articles in all journals with MSC: 16A30, 15A21


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1976-0409543-4
Article copyright: © Copyright 1976 American Mathematical Society

American Mathematical Society